MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPMM-35
Medical Device Problem Codes Degraded (1153); Material Integrity Problem (2978); Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Emotional Changes (1831); Fever (1858); Fistula (1862); Hematoma (1884); Unspecified Infection (1930); Pain (1994); Perforation (2001); Scar Tissue (2060); Seroma (2069); Hernia (2240); Distress (2329); Ascites (2596); Unspecified Tissue Injury (4559)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a abdominal incisional hernia.It was reported that after the onlay implant, the patient experienced infection, seroma, chronic hematomas, fluid collection, adhesions, hernia recurrence, fever, abdominal pain, chronic pain and suffering.Post-operative patient treatment included revision surgeries and incision and drainage of fluid collection.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a abdominal incisional hernia.It was reported that after the onlay implant, the patient experienced defective device, mental anguish, emotional distress, mental pain, disability, impairment, loss of enjoyment of life, scarred and contracted mesh, serosal tear, infection, seroma, chronic hematomas, fluid collection, adhesions, hernia recurrence, fever, abdominal pain, chronic pain and suffering.Post-operative patient treatment included revision surgeries, drainage of hematoma, lysis of adhesions, removal of mesh, and incision and drainage of fluid collection.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a abdominal incisional hernia.It was reported that after the onlay implant, the patient experienced defective device, mental anguish, emotional distress, mental pain, disability, impairment, loss of enjoyment of life, scarred and contracted mesh, serosal tear, infection, seroma, chronic hematomas, fluid collection, adhesions, hernia recurrence, fever, abdominal pain, chronic pain, fistula, perforation and suffering.Post-operative patient treatment included revision surgeries, drainage of hematoma, lysis of adhesions, removal of mesh, ct-scan, medication, and incision and drainage of fluid collection.Relevant tests/laboratory data (b)(6) 2017: op note stated ct scan showed fluid collection with air in the subcutaneous layer, anterior to the mesh, thought to possibly be wound infection.
 
Additional Manufacturer Narrative
Additional information: a4, b5, b7, h6(patient codes, device codes), additional codes.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: h6, removal of scar tissue code medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key12066835
Report Number9615742-2021-01556
Device Sequence Number14507832
Product Code FTL
UDI-Device Identifier10884521101425
UDI-Public10884521101425
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2019
Device Model NumberSPMM-35
Device Catalogue NumberSPMM-35
Device Lot NumberA4J0032X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer08/18/2021
03/23/2022
10/16/2024
10/30/2024
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date09/02/2021
04/07/2022
10/21/2024
11/06/2024
Date Device Manufactured09/02/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexMale
Patient Weight94 KG